MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE HD STEPPED TIP DEVICE; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE HD STEPPED TIP DEVICE; HEMODIALYSIS CATHETER
Model Number NEXHD1553201
Health Effect - Clinical Codes Bacterial Infection (1735); Fever (1858); Herpes (1898); Unspecified Infection (1930); Staphylococcus Aureus (2058); Shaking/Tremors (2515); Confusion/ Disorientation (2553)
Date of Event 07/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device has been disposed; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of "caused by other".The complaint investigation indicates another device/drug/procedure/illness/co-morbidity caused the complaint event.Per the discharge note, it is thought that the source of the infection was most likely due to the severe case of herpes zoster the subject suffered in that area.
 
Event or Problem Description
(b)(6): the device was successfully placed on (b)(6) 2016.On (b)(6) 2016, this patient presented with shingles (severe) which was considered unrelated to the device and was treated with sulfate cream - gentamycin and valtrex and the event resolved on (b)(6) 2016.On (b)(6) 2016, the patient was documented to have an altered mental state of moderate severity which was not considered related to the study device and resolved on the same day without treatment.The staff at the clinic noted on (b)(6) 2016 that the patient had a fever of 40+ degrees celsius with shaking rigors.Blood cultures were drawn.On (b)(6) 2016, the patient had the device removed due to bacteremia of moderate severity which is considered unlikely related to the study device.It was thought that the source of the infection was most likely from skin contaminate of herpes zoster the subject suffered from in that area.Treatment for the bacteremia included levaquin, zosyn and vancomycin.The bacteremia had resolved on (b)(6) 2016.The hospital discharge note from (b)(6) 2016 noted that the tunnel catheter was clean and did not appear infected.The final results for whole blood cultures were positive for staphylococcus aureus.The hospital does not clarify whether they were central or peripheral bloods.
 
Event or Problem Description
Conclusion of the cec (clinical events committee) following adjudication of the adverse event: infection - possible crbsi.The physical exam on the discharge summary states skin has "no rashes, or lesions".

Brand Name
NEXSITE HD STEPPED TIP DEVICE
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key5867926
Report Number3008110587-2016-00028
Device Sequence Number10879279
Product Code MSD
UDI-Device Identifier05391525640044
UDI-Public(01)05391525640044(17)161101(10)42551
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K133796
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/01/2016
Device Model NumberNEXHD1553201
Device Catalogue NumberNEXHD1553201
Device Lot Number42551
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2016
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date08/11/2016
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METOPROLOL
Outcome Attributed to Adverse Event Hospitalization;
Patient Age47 YR
Patient Weight106